EconPapers    
Economics at your fingertips  
 

Behavioral equilibrium and evolutionary dynamics in asset markets

Igor Evstigneev, Thorsten Hens, Valeriya Potapova and Klaus Schenk-Hoppé

Journal of Mathematical Economics, 2020, vol. 91, issue C, 121-135

Abstract: This paper analyzes a dynamic stochastic equilibrium model of an asset market based on behavioral and evolutionary principles. The core of the model is a non-traditional game-theoretic framework combining elements of stochastic dynamic games and evolutionary game theory. Its key characteristic feature is that it relies only on objectively observable market data and does not use hidden individual agents’ characteristics (such as their utilities and beliefs). A central goal of the study is to identify an investment strategy that allows an investor to survive in the market selection process, i.e., to keep with probability one a strictly positive, bounded away from zero share of market wealth over an infinite time horizon, irrespective of the strategies used by the other players. The main results show that under very general assumptions, such a strategy exists, is asymptotically unique and easily computable.

Keywords: Evolutionary finance; Behavioral finance; Stochastic dynamic games; DSGE; Survival portfolio rules (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406820301014
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Behavioral Equilibrium and Evolutionary Dynamics in Asset Markets (2020) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:91:y:2020:i:c:p:121-135

DOI: 10.1016/j.jmateco.2020.09.004

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-23
Handle: RePEc:eee:mateco:v:91:y:2020:i:c:p:121-135